Alert archive / Indiana / Small Craft Advisories in 2010

Small Craft Advisory 21, NWS Northern Indiana

April 7, 2010

NWS Northern Indiana issued this small craft advisory at Apr 7, 2010, 4:43 AM EDT. It took effect at Apr 7, 2010, 7:00 PM EDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2010, 4:43 AM EDT (08:43 UTC)
In effect from
Apr 7, 2010, 7:00 PM EDT
Expired
Apr 9, 2010, 2:00 PM EDT
In force
43 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WHUS73 KIWX 070843
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 AM EDT WED APR 7 2010

.INCREASING WINDS WILL VEER TODAY INTO TONIGHT IN THE WAKE OF A
STRONG COLD FRONT PUSHING THROUGH THE SOUTHERN AND EASTERN GREAT
LAKES. STRONG NORTHWEST TO NORTH WINDS BEHIND THE FRONT WILL BRING
DETERIORATING CONDITIONS TO THE NEARSHORE AREA BY THIS EVENING.
WINDS AND WAVE HEIGHTS HAZARDOUS TO SMALL CRAFT WILL CONTINUE INTO
THURSDAY NIGHT...BEFORE THE WINDS BEGIN TO SUBSIDE.

LMZ043-046-071645-
/O.NEW.KIWX.SC.Y.0021.100407T2300Z-100409T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
443 AM EDT WED APR 7 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 2 AM EDT FRIDAY. 

WEST WINDS TO 15 KNOTS WILL VEER TO THE NORTH AND INCREASE
MARKEDLY THIS EVENING AND INTO TONIGHT TO 30 KNOTS. NORTHWEST
WINDS TO 30 KNOTS WILL CONTINUE THROUGH THURSDAY...THEN BEGIN TO
SUBSIDE THURSDAY NIGHT. WAVE HEIGHTS WILL PEAK IN THE 8 TO 12
FOOT RANGE LATE TONIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
9 follow-up statements
990 
WHUS73 KIWX 071458
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT WED APR 7 2010

.INCREASING WINDS WILL VEER TODAY INTO TONIGHT IN THE WAKE OF A
STRONG COLD FRONT PUSHING THROUGH THE SOUTHERN AND EASTERN GREAT
LAKES. STRONG NORTHWEST TO NORTH WINDS BEHIND THE FRONT WILL
BRING DETERIORATING CONDITIONS TO THE NEARSHORE AREA BY THIS
EVENING. WINDS AND WAVE HEIGHTS HAZARDOUS TO SMALL CRAFT WILL
CONTINUE INTO THURSDAY NIGHT...BEFORE THE WINDS BEGIN TO SUBSIDE.

LMZ043-046-072300-
/O.EXT.KIWX.SC.Y.0021.100407T2300Z-100409T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1058 AM EDT WED APR 7 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
11 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
TO 11 AM EDT FRIDAY. 

WEST WINDS TO 15 KNOTS WILL VEER TO THE NORTH AND INCREASE
MARKEDLY THIS EVENING AND INTO TONIGHT TO 30 KNOTS. NORTHWEST
WINDS TO 30 KNOTS WILL CONTINUE THROUGH THURSDAY...THEN BEGIN TO
SUBSIDE THURSDAY NIGHT. WAVE HEIGHTS WILL PEAK IN THE 8 TO
12 FOOT RANGE LATE TONIGHT INTO THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
969 
WHUS73 KIWX 072025
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 PM EDT WED APR 7 2010

.LOW PRESSURE OVER CENTRAL ILLINOIS WILL MOVE NORTHEAST AND
INTENSIFY TONIGHT CAUSING STRONG NORTH TO NORTHWEST WINDS AND
INCREASING WAVES OVER THE NEARSHORE AREA TONIGHT AND THURSDAY.
WINDS AND WAVES WILL SLOWLY DECREASE THURSDAY NIGHT AND FRIDAY. 

LMZ043-046-080430-
/O.EXT.KIWX.SC.Y.0021.100407T2300Z-100409T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 PM EDT WED APR 7 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
2 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
TO 2 PM EDT FRIDAY. 

NORTH WINDS WILL INCREASE TO 30 KNOTS TONIGHT CAUSING WAVES TO
BUILD TO 8 TO 12 FEET. WINDS WILL BACK NORTHWEST ON THURSDAY AND
SLOWLY SUBSIDE THURSDAY NIGHT AND FRIDAY WITH WAVES DECREASING
BELOW 4 FEET ON FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
733 
WHUS73 KIWX 080225
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 PM EDT WED APR 7 2010

.LOW PRESSURE OVER SOUTHERN MICHIGAN WILL MOVE NORTHEAST AND
INTENSIFY TONIGHT CAUSING STRONG NORTH TO NORTHWEST WINDS AND
INCREASING WAVES OVER THE NEARSHORE AREA TONIGHT AND THURSDAY.
WINDS AND WAVES WILL SLOWLY DECREASE THURSDAY NIGHT AND FRIDAY.

LMZ043-046-081030-
/O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1025 PM EDT WED APR 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

NORTH WINDS WILL INCREASE TO 30 KNOTS TONIGHT CAUSING WAVES TO
BUILD TO 8 TO 12 FEET. WINDS WILL BACK NORTHWEST ON THURSDAY AND
SLOWLY SUBSIDE THURSDAY NIGHT AND FRIDAY WITH WAVES DECREASING
BELOW 4 FEET ON FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JC
459 
WHUS73 KIWX 080842
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EDT THU APR 8 2010

.LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL PUSH INTO THE
CANADIAN MARITIMES TO NEW ENGLAND BY FRIDAY MORNING. NORTHWEST
WINDS IN THE WAKE OF THE LOW WILL CONTINUE ACROSS SOUTHERN LAKE
MICHIGAN TODAY AND INTO TONIGHT. NORTHWEST WINDS OF 20 TO 25 KNOTS
WILL PRODUCE 8 TO 12 FOOT WAVES TODAY. THE WINDS WILL SLACKEN TO
15 KNOTS ON FRIDAY AND BEGIN TO BACK TO THE WEST AND FURTHER
DIMINISH IN THE AFTERNOON...WITH WAVE HEIGHTS MARKEDLY SUBSIDING.

LMZ043-046-081645-
/O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
442 AM EDT THU APR 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

NORTHWEST WINDS OF 20 TO 25 KNOTS TODAY WILL GENERATE WAVE HEIGHTS
OF 8 TO 12 FEET. THE WINDS WILL SLACKEN TO 15 KNOTS ON FRIDAY AND
THEN BACK TO THE WEST WITH WAVE HEIGHTS FALLING BELOW 4 FEET
FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
418 
WHUS73 KIWX 081401
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 AM EDT THU APR 8 2010

.LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL PUSH INTO THE
CANADIAN MARITIMES TO NEW ENGLAND BY FRIDAY MORNING. NORTHWEST
WINDS IN THE WAKE OF THE LOW WILL CONTINUE ACROSS SOUTHERN LAKE
MICHIGAN TODAY AND INTO TONIGHT. NORTHWEST WINDS OF 20 TO
25 KNOTS WILL PRODUCE 8 TO 12 FOOT WAVES TODAY. THE WINDS WILL
SLACKEN TO 15 KNOTS ON FRIDAY AND BEGIN TO BACK TO THE WEST AND
FURTHER DIMINISH IN THE AFTERNOON...WITH WAVE HEIGHTS MARKEDLY
SUBSIDING.

LMZ043-046-082215-
/O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1001 AM EDT THU APR 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

NORTHWEST WINDS OF 20 TO 25 KNOTS TODAY WILL GENERATE WAVE
HEIGHTS OF 8 TO 12 FEET. THE WINDS WILL SLACKEN TO 15 KNOTS ON
FRIDAY AND THEN BACK TO THE WEST WITH WAVE HEIGHTS FALLING BELOW
4 FEET FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
392 
WHUS73 KIWX 081956
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EDT THU APR 8 2010

.LOW PRESSURE OVER LAKE HURON WILL MOVE SLOWLY NORTHEAST AWAY FROM
THE REGION TONIGHT. HIGH PRESSURE OVER THE PLAINS WILL MOVE INTO
THE WESTERN GREAT LAKES ON FRIDAY. 

LMZ043-046-090400-
/O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
356 PM EDT THU APR 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CAUSE 4 TO 7 FOOT WAVES
TONIGHT. WINDS WILL DIMINISH AND BACK TO WEST ON FRIDAY CAUSING
WAVES TO DECREASE TO LESS THAN 4 FEET IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
487 
WHUS73 KIWX 090145
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
945 PM EDT THU APR 8 2010

.LOW PRESSURE OVER LAKE HURON WILL MOVE SLOWLY NORTHEAST AWAY
FROM THE REGION TONIGHT. HIGH PRESSURE OVER THE PLAINS WILL MOVE
INTO THE WESTERN GREAT LAKES ON FRIDAY.

LMZ043-046-090945-
/O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
945 PM EDT THU APR 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CAUSE 3 TO 6 FOOT WAVES
TONIGHT. WINDS WILL DIMINISH AND BACK TO WEST ON FRIDAY CAUSING
WAVES TO DECREASE TO LESS THAN 4 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
926 
WHUS73 KIWX 090846
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 AM EDT FRI APR 9 2010

.LOW PRESSURE OVER SOUTHEAST CANADA WILL SLOWLY NORTHEAST AWAY 
FROM THE REGION TODAY. AS THE HIGH MOVES AWAY THE PRESSURE
GRADIENT SHOULD SLACKEN AND WINDS SHOULD DIMINISH THIS AFTERNOON.

LMZ043-046-091700-
/O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
446 AM EDT FRI APR 9 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CAUSE 3 TO 6 FOOT WAVES
EARLY TODAY. WINDS WILL DIMINISH AND BACK TO WEST THIS AFTERNOON
CAUSING WAVES TO DECREASE TO LESS THAN 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
009 
WHUS73 KIWX 091424
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 AM EDT FRI APR 9 2010

.LOW PRESSURE OVER SOUTHEAST CANADA WILL SLOWLY NORTHEAST AWAY
FROM THE REGION TODAY. AS THE HIGH MOVES AWAY THE PRESSURE
GRADIENT WILL ABATE AND WINDS WILL DIMINISH THROUGH THIS AFTERNOON.

LMZ043-046-091800-
/O.CON.KIWX.SC.Y.0021.000000T0000Z-100409T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1024 AM EDT FRI APR 9 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

NORTHWEST WINDS OF 10 TO 15 KNOTS WILL CONTINUE TO FOSTER 3 TO 5
FOOT WAVES INTO EARLY AFTERNOON. WINDS WILL DIMINISH AND BACK TO
WEST THIS AFTERNOON ALLOWING WAVES TO DECREASE TO LESS THAN 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 1:57 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 7, 1:57 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
157 AM EDT WED APR 7 2010

.AVIATION.../06Z TAFS/
DEEP SOUTHERLY FLOW CONTINUES AHEAD OF AN ADVANCING UPPER LOW AND
ASSOCIATED SFC LOW. THIS SYSTEM CONTINUES TO SUPPORT SHOWERS AND
THUNDERSTORMS FROM MI SW TO OK...WITH NE MOVEMENT OF THE ASSOCIATED
CONVECTION. OUTFLOW/FRONTAL HYBRID CONTINUES TO PUSH E/SE AS
EVIDENCED OVER NE IL...WITH CONVECTION EXPECTED TO ENTER THE NW FA
BY DAWN. HAVE CARRIED SHRA MENTION IN THE TAF...WITH ONLY A
CB MENTION AT THIS TIME GIVEN CONCERNS ON TS COVERAGE. LL FLOW
WILL VEER NW IN THE NW FA THIS MORNING WITH A LK MODIFIED BL
BEGINNING TO ADVECT INTO THE AREA...SUPPORTING A DOWNTREND IN
CIGS AND VIS...INCLUDING SBN. FARTHER EAST...WARM SW FLOW WILL
CONTINUE INTO THE AFTERNOON WITH THE SFC LOW FORECAST TO
ADVECT/PROPAGATE OVER THE CENTRAL FA. SHRA/TS COVERAGE IS EXPECTED
TO INCREASE AS THE MID LEVEL IMPULSE PUSHES TOWARD THE REGION AND
LARGE SCALE ASCENT INCREASES. STRONG TO SEVERE TS STILL A
POSSIBILITY IN THE SE GIVEN STRONG FLOW/SHEAR IN PLACE IN A
MARGINALLY UNSTABLE ENVIRONMENT. SHRA/TS EXPECTED TO CONTINUE INTO
THE EVENING AS THE SFC LOW DEEPENS AND STRONG ASCENT ENSUES. CIGS
AND VIS ARE EXPECTED TO DROP TO LOW MVFR/IFR CONDITIONS OVERNIGHT
WED IN THE REMAINDER OF THE FA.

&&

.PREV DISCUSSION... /ISSUED 948 PM EDT TUE APR 6 2010/

UPDATE...

GOING FORECAST IS IN GOOD SHAPE AND HAVE ONLY MADE SOME MINOR
CHANGES. AS OF 01Z AREA IS WELL WITHIN WARM SECTOR...BUT A DRY ONE
WITH DEWPOINTS STRUGGLING TO REMAIN AOA 50F WITH DEEPER MOISTURE
POOLING OVER SOUTHERN MICHIGAN IN THE VICINITY OF THE SURFACE WARM
FRONT AS WELL AS FURTHER WEST IN CLOSER PROXIMITY TO SURFACE LOW
CENTERED OVER EASTERN IA.

00Z RAOBS FROM DVN/ILX CONFIRM IMPRESSIVE CAP AROUND 750 /NEAR
13C!/ WITH EQUALLY IMPRESSIVE MID LEVEL LAPSE RATES ABOVE THIS
REACHING GREATER THAN 8C PER KM. THESE STRONG MID LEVEL LAPSE
RATES HAVE MANIFESTED THEMSELVES AS A BAND OF ACCAS/SPRINKLE
ACTIVITY THAT IS NOW DIMINISHING AS IT WORKS ITS WAY EAST. WILL
NOT ADD POP MENTION FOR THIS GIVEN 20+ DEWPOINT DEPRESSIONS AT THE
SURFACE WHICH SUGGEST THAT MOST OF THIS ACTIVITY IS NO WORSE THAN
VIRGA/SPRINKLES AT THE GROUND. OTHER CHANGE HAS BEEN TO RESTRICT
POP MENTION IN THE NORTHWEST UNTIL AFTER 06Z AS CURRENT CONVECTIVE
TRENDS OVER IA/WI SUGGEST WE/LL HAVE NO PROBLEM MAKING IT THROUGH
MIDNIGHT DRY. AFTER MIDNIGHT POPS LOOK GOOD ALTHOUGH I WOULD NOT
BE SURPRISED IF SHRA/TSRAS HELD OFF UNTIL CLOSER TO 8-10Z.

OTHERWISE...TWEAKED TEMPS UP A LITTLE BASED ON GOOD LLEVEL MIXING
AND INCREASING CLOUD COVER WHICH HAS KEPT TEMPS ABOVE 70 IN MOST
SPOTS THROUGH 9 PM.

UPDATED GRIDS/PRODUCTS ARE OUT.

PREV DISCUSSION... /ISSUED 356 PM EDT TUE APR 6 2010/

SHORT TERM...

SFC ANALYSIS SHOWING LOW PRESSURE CENTERED OVER WRN IA THIS AFTN
WITH A WARM FRONT EXTENDING ENE FROM THE LOW THROUGH SRN MI.
CLUSTERS OF TSTMS WERE OCRG NORTH OF THE WARM FRONT OVER WI AND THE
LWR GRTLKS. WATER VAPOR LOOP INDICATED A POSITIVELY TILTED SHRTWV
OVER ONTARIO/SRN MANITOBA AND A RATHER STRONG MID LEVEL LEVEL LOW
OVER CO/WY WITH SEVERAL SUBTLE SHRTWVS IN THE STRONG SWLY FLOW
ALOFT AHEAD OF THIS LOW FROM TX-MO.

MODELS HAVE SOME DISAGREEMENTS ON EVOLUTION OF H5 LOW OVER THE
ROCKIES. NAM SUGGESTS THIS CIRCULATION WILL PERSIST AND MOVE ESE
THROUGH NRN KS BY 18Z WED, BEFORE CURVING ENE TO NEAR CHICAGO BY
12Z THU. GFS SHEARS SRN STREAM SYSTEM OUT MORE ON WED RESULTING IN A
CLOSED H5 LOW MUCH FARTHER NORTH OVER SRN ONTARIO AT 12Z THU WITH
AN OPEN WAVE ALOFT MOVG INTO THE SRN GRTLKS. GIVEN THE STRENGTH OF
THIS CIRCULATION SEEN ON WATER VAPOR, CAN'T TOTALLY DISCOUNT NAM
SOLUTION, BUT GIVEN LACK OF SUPPORT FROM 09Z SREF TO LOW CLOSING
OFF THIS FAR SOUTH... LEANED TOWARD THE WEAKER SREF/GFS SOLUTIONS
IN THIS REGARD. AT THE SFC, MID LEVEL LOW MOVG INTO THE PLAINS
TONIGHT AND ONTARIO SHRTWV MOVG INTO THE UPR GRTLKS SHOULD CAUSE
WARM FRONT TO SINK BACK TO THE SE INTO NRN PORTION OF OUR CWA
OVERNIGHT. WK SFC WAVES EXPECTED TO MOVE ALONG THE FRONT BUT
OVERALL INFLOW INTO THE FRONT AND CONVERGENCE ALONG IT SHOULD BE
FAIRLY WK IN THIS AREA OVERNIGHT. CONTD WITH GOING POPS WHICH WERE
LIKELY ACROSS THE NW WHERE FRONT SHOULD SAG IN OVERNIGHT...
TAPERING TO SLIGHT CHC SE. LOWS TONIGHT SHOULD BE MILD TO SE OF
THE FRONT... IN THE LOW 60S... WITH 50S TO THE NW.

WK SFC LOWS EXPECTED TO GRADUALLY CONSOLIDATE AND DEEPEN OVER THE
CWA ON WED...THEN CONT TO DEEPEN AS IT MOVES ENE TO THE LWR GRTLKS
WED NGT WITH FRONT SAGGING SLOWLY SE ACROSS THE CWA WED/WED NIGHT. STRONG
DEEP SHEAR AND WK INSTABILITY EXPECTED... SUGGESTING POTENTIAL FOR
SVR STORMS AS FRONT MOVES THROUGH THE AREA WITH MAIN LIMITING
FACTOR ATTM APPEARING TO BE AMOUNT OF INSTABILITY. AS SWODY2 POINTS
OUT... SHEAR VECTORS PARALLEL TO BOUNDARY SUGGEST STORM MODE SHOULD
BE LINEAR WITH POTENTIAL FOR BOWS/LEWPS AND PSBL ISOLD EMBEDDED
SUPERCELLS.

WITH FRONT MOVG SLOWLY THROUGH THE AREA WED, THERE SHOULD BE A TIGHT
TEMP GRADIENT...RANGING FROM THE U50S NW TO THE M70S SE. FRONT
SHOULD MOVE THROUGH THE AREA BY 06Z THU...BRINGING THREAT OF TSTMS
TO AN END WITH CAA DROPPING TEMPS INTO THE 40S OVER MOST OF THE AREA
BY THU MORNING.

LONG TERM...THURSDAY THROUGH TUESDAY

A FULL-LATITUDE UPPER TROUGH WILL PIVOT THROUGH THE GREAT LAKES/OH
VALLEY THU INTO THU NIGHT...WITH RIDGING AND A MORE ZONAL FLOW BY
THIS WEEKEND INTO EARLY NEXT WEEK AS A NEGATIVE HEIGHT ANOMALY OVER
THE ALEUTIANS SINKS SEWD INTO WESTERN CANADA. ENERGY ON THE BACKSIDE
OF THIS UPPER LOW WILL PROMOTE INCREASED TROUGHINESS ACROSS THE
WESTERN US BY EARLY NEXT WEEK WITH A MORE AMPLIFIED RIDGE ACROSS THE
EASTERN CONUS. THE RESULT LOCALLY WILL BE A COOL/CLOUDY THU...WITH
MAINLY TRANQUIL/QUIET WX AND WARMING TEMPS THEREAFTER.

THU-FRI...COLD POOL ALOFT/STRONG CAA BEHIND WED/S CDFNT WILL ALLOW
FOR A BKN/OVC STRATOCUMULUS DECK TO SETTLE IN THU INTO THU
NIGHT. IT WILL ALSO HAVE A PROFOUND IMPACT ON TEMPS...WITH READINGS
LIKELY STRUGGLING TO REACH 50 DEGREES ON THU ACROSS MUCH OF INDIANA
AND SW LOWER MI. CONTINUED WITH CHC POPS FOR SHRAS ON THU WITH COLD
POOL OVERHEAD AND LINGERING BDRY LAYER MOISTURE POSSIBLY PRODUCING
SOME ISO/SCT CONVECTIVE SHRAS DURING THE DAY...WITH THE POTENTIAL
FOR WIDESPREAD SHRAS EARLY THU MORNING IN THE FAR EAST IF PRECIP
ALONG/BEHIND CDFNT IS SLOWER TO EXIT. WILL SEE SOME IMPROVEMENT ON
FRI WITH LARGE SCALE SUBSIDENCE/RIDGING ALLOWING THE STRATO-CU TO
MIX OUT YIELDING AT LEAST PCLOUDY SKIES BY FRI AFTN.

SAT-TUE...THIS PERIOD WILL FEATURE ABV NORMAL TEMPS AND MAINLY DRY
CONDITIONS GIVEN AN IMPRESSIVE SFC-7H RIDGE PROGGED TO TAKE SHAPE
OVER THE SOUTHEAST US..WITH ZONAL WESTERLY 5H FLOW FROM THE NRN
PLAINS EASTWARD INTO THE GREAT LAKES THROUGH MON. WEAK SHORTWAVES
WILL LIKELY PROPAGATE THROUGH THIS FLOW WITH A WEAK FRONTAL BOUNDARY
OSCILLATING BACK AND FORTH MAINLY NORTH OF THE FA. COULD SEE
CLUSTERS OF SHRAS/STORMS MOVE ALONG/NORTH OF THE BOUNDARY WITH ANY
SHRTWV...ESPECIALLY LATE SUN INTO MON. BULK OF MODEL GUIDANCE KEEPS
THIS ACTIVITY NORTH AND WEST OF THE FA SO WILL REMAIN DRY FOR THIS
PACKAGE AS LITTLE TO NO CONFIDENCE IN PLACEMENT/TIMING OF ANY
FRONT/SHRTWV THIS FAR IN ADVANCE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JC
UPDATE...ARNOTT
Hazardous weather outlook, Apr 6, 10:01 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EDT TUE APR 6 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-080215-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1001 PM EDT TUE APR 6 2010 /901 PM CDT TUE APR 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT...
ESPECIALLY NORTH AND WEST OF A KNOX TO ELKHART TO COLDWATER LINE.
A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS AND HAIL TO ONE
INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY ON WEDNESDAY. THERE IS A SLIGHT RISK
FOR SEVERE STORMS WITH ISOLATED DAMAGING WIND GUSTS...ESPECIALLY
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE POSSIBILITY OF A
BRIEF TORNADO AND HAIL TO ONE INCH IN DIAMETER CANNOT BE RULED OUT
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS REPORTS ARE APPRECIATED TONIGHT THROUGH WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-080215-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1001 PM EDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. A FEW STRONGER
STORMS COULD CONTAIN WIND GUSTS TO 40 KNOTS AND HAIL TO ONE INCH
IN DIAMETER. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY ON WEDNESDAY. THERE IS A SLIGHT RISK
FOR SEVERE STORMS WITH ISOLATED DAMAGING WIND GUSTS AND HAIL TO
ONE INCH IN DIAMETER...ESPECIALLY WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING.

SMALL CRAFT ADVISORY CONDITIONS APPEAR LIKELY WEDNESDAY NIGHT INTO
THURSDAY.

ARNOTT

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:50 PM EDTSpecial Weather StatementIWXCass25 min
Apr 7, 4:51 PM EDTSpecial Weather StatementIWXPulaski, Starke39 min
Apr 7, 5:06 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Kosciusko, Miami, Wabash39 min
Apr 7, 5:08 PM EDTSevere Thunderstorm WarningIWXMarshall, Pulaski, Saint Joseph, Starke37 min
Apr 7, 7:07 PM EDTSpecial Weather StatementIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more23 min
Apr 7, 7:49 PM EDTSpecial Weather StatementIWXDefiance, Fulton, Henry, Paulding, Williams56 min

Nearby

Small Craft Advisories in Indiana, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.